Alert archive / Arkansas / Wind Advisories in 2012

Wind Advisory 11, NWS Memphis, TN

March 6, 20127 counties in Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this wind advisory at Mar 6, 2012, 3:35 AM CST for 7 counties in Arkansas; Dunklin County, Missouri. It took effect at Mar 6, 2012, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 3:35 AM CST (09:35 UTC)
In effect from
Mar 6, 2012, 10:00 AM CST
Expired
Mar 6, 2012, 6:00 PM CST
In force
8 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2625 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WWUS74 KMEG 060935
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
335 AM CST TUE MAR 6 2012

...STRONG WINDS EXPECTED OVER NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL...

.SOUTH WINDS WILL INCREASE LATER TODAY AS HIGH PRESSURE MOVES
TOWARD THE MID-ATLANTIC COAST AND DEEP LOW PRESSURE MOVES INTO THE
NORTHERN PLAINS. THIS WILL PRODUCE A TIGHT PRESSURE GRADIENT
MAINLY OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL.

ARZ008-009-017-018-026>028-MOZ113-061745-
/O.NEW.KMEG.WI.Y.0011.120306T1600Z-120307T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT
335 AM CST TUE MAR 6 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE THIS MORNING THROUGH LATE AFTERNOON.

* IMPACTS...LOOSE ITEMS WILL BE PRONE TO BLOW AROUND AND TRAVEL 
  WILL BE MORE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH 
  PROFILE VEHICLES. PERSONS ARE ENCOURAGED TO SECURE LOOSE 
  OUTDOOR ITEMS SUCH AS TRASH CANS AND LAWN FURNITURE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
558 
WWUS74 KMEG 061633
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CST TUE MAR 6 2012

...STRONG WINDS EXPECTED OVER NORTHEAST ARKANSAS AND MISSOURI
BOOTHEEL...

.GUSTY SOUTH WINDS WILL PREVAIL OVER NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL TODAY...AHEAD OF DEEPENING LOW PRESSURE SYSTEM
MOVING INTO THE SOUTHERN PLAINS.

ARZ008-009-017-018-026>028-MOZ113-070000-
/O.CON.KMEG.WI.Y.0011.000000T0000Z-120307T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT
1033 AM CST TUE MAR 6 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...LATE THIS MORNING THROUGH LATE AFTERNOON.

* IMPACTS...LOOSE ITEMS WILL BE PRONE TO BLOW AROUND AND TRAVEL 
  WILL BE MORE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH 
  PROFILE VEHICLES. PERSONS ARE ENCOURAGED TO SECURE LOOSE 
  OUTDOOR ITEMS SUCH AS TRASH CANS AND LAWN FURNITURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
913 
WWUS74 KMEG 070008
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CST TUE MAR 6 2012

...STRONG WINDS ARE SLOWLY DIMINISHING ACROSS THE MID SOUTH...

.WINDS HAVE WEAKENED BELOW ADVISORY CRITERIA THIS EVENING AND WILL
CONTINUE TO DIMINISH FURTHER OVERNIGHT.

ARZ008-009-017-018-026>028-MOZ113-070115-
/O.EXP.KMEG.WI.Y.0011.000000T0000Z-120307T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT
608 PM CST TUE MAR 6 2012

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA THIS EVENING.

$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 6, 3:07 AM CST, 28 minutes earlier.

Area forecast discussion, Mar 6, 3:07 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
307 AM CST TUE MAR 6 2012

.DISCUSSION...

SKIES ARE MOSTLY CLEAR ACROSS THE FORECAST AREA EARLY THIS MORNING
WITH TEMPERATURES RANGING FROM THE UPPER 30S TO THE LOWER 50S.
HIGH PRESSURE IS NOW EAST OF THE REGION WHICH HAS SHIFTED WINDS TO
THE SOUTH. THE SOUTH WINDS WILL BRING WARMER AIR INTO THE REGION
TODAY WITH AFTERNOON TEMPERATURES IN THE UPPER 60S TO LOWER 70S.
WINDS WILL INCREASE LATER THIS MORNING ESPECIALLY OVER PARTS OF
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WHERE SUSTAINED WINDS
WILL BE OVER 25 MPH AT TIMES. WILL ISSUE A WIND ADVISORY FOR THESE
AREAS. IN ADDITION...VERY DRY CONDITIONS WILL CONTINUE OVER ROUGHLY
THE WESTERN HALF OF THE FORECAST AREA SO WILL UPGRADE CURRENT RED
FLAG WATCH TO A RED FLAG WARNING.

TONIGHT SHOULD REMAIN DRY AS NEW STORM SYSTEM WILL BE MOVING INTO
THE CENTRAL ROCKIES. SOUTH WINDS WILL CONTINUE TO BRING WARMER AIR
INTO THE REGION SO TEMPERATURES WILL BE MILDER THAN THIS MORNING.
WEDNESDAY WILL BE DRY AS WELL AND WARM WITH AFTERNOON TEMPERATURES
MAINLY IN THE UPPER 60S TO LOWER 70S.

BY WEDNESDAY NIGHT...A COLD FRONT WILL SLOWLY APPROACHING THE
FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
DEVELOPING AHEAD OF THE FRONT WITH SOME OF THIS ACTIVITY MOVING
ACROSS MAINLY NORTHWESTERN SECTIONS OF THE FORECAST AREA. BY
THURSDAY THE COLD FRONT WILL BEGIN TO ENTER THE FORECAST AREA WITH
MORE SHOWERS AND THUNDERSTORMS EXPECTED. LOW PRESSURE WILL DEVELOP
ALONG THE FRONT AND MOVE THROUGH THE REGION AS WELL WHICH WILL
HELP INCREASE THE THREAT FOR LOCALLY HEAVY RAINFALL FOR THURSDAY
AFTERNOON AND THURSDAY NIGHT.

BY FRIDAY...THE COLD FRONT WILL START TO MOVE OUT OF THE REGION
BUT SHOULD REMAIN CLOSE ENOUGH TO BRING A CHANCE OF MORE SHOWERS
AND THUNDERSTORMS ESPECIALLY ACROSS SOUTHERN SECTIONS OF THE
FORECAST AREA. THE FRONT WILL ONLY MOVE SLOWLY FRIDAY NIGHT AND
SATURDAY BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE REGION.

LOW PRESSURE WILL DEVELOP OVER SOUTHEAST TEXAS SATURDAY AND TRACK
NORTHEAST SATURDAY NIGHT AND SUNDAY BRINGING STILL MORE RAIN TO
THE REGION. HIGH PRESSURE WILL FINALLY BUILD INTO THE REGION
SUNDAY NIGHT BRINGING AN END TO THE RAIN FOR SUNDAY NIGHT AND
MONDAY.

ARS

&&

.AVIATION...

06Z TAF CYCLE (06/00Z-07/00Z)

NO CHANGES FROM 00Z TAFS...WITH VFR CONDITIONS AND GUSTY SOUTH
WINDS DEVELOPING BY MID MORNING...DIMINISHING ONLY SLIGHTLY BY
SUNSET.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  52  71  58 /   0   0  10  20
MKL  69  46  70  56 /   0   0   0  10
JBR  69  50  69  56 /   0   0  10  30
TUP  68  46  71  54 /   0   0   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
     LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH.

MO...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR DUNKLIN.

MS...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR COAHOMA-DESOTO-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, Mar 6, 3:35 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
335 AM CST TUE MAR 6 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
335 AM CST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY HAS BEEN ISSUED FOR TODAY ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL. SUSTAINED WINDS OF 15 TO 25
MPH WITH HIGHER GUSTS ARE EXPECTED.

A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY ACROSS THE WESTERN
HALF OF THE MID SOUTH. LOW RELATIVE HUMIDITY VALUES COMBINED WITH
STRONG SOUTHEAST WINDS AND DRY VEGETATION WILL LEAD TO THE
POTENTIAL FOR UNCONTROLLED AND RAPID FIRE SPREAD OF ANY WILD FIRE
THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PROLONGED PERIOD OF HEAVY RAIN AND THUNDERSTORMS...POSSIBLY IN
SEVERAL ROUNDS ARE POSSIBLE FROM THURSDAY INTO NEXT WEEKEND.
WHILE THE FORECAST REMAINS RATHER UNCERTAIN AT THIS RANGE...THERE
IS POTENTIAL FOR SEVERAL INCHES OF RAIN RESULTING IN FLOODING
DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:14 PM CSTFire Weather WatchMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more6 hr
Mar 6, 3:35 AM CSTRed Flag WarningMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more14 hr

Nearby

Wind Advisories in Arkansas, 2012Wind Advisories in Missouri, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.